Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

December 29, 20214 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Dec 29, 2021, 11:01 AM EST for 4 counties in Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 29, 2021, 11:01 AM EST (16:01 UTC)
Expired
Dec 29, 2021, 11:30 AM EST
In force
29 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Lamar County, GA, Pike County, GA, Talbot County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

791 
WWUS82 KFFC 291601
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1101 AM EST Wed Dec 29 2021
 
GAZ067>070-079-291630-
Lamar GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-
1101 AM EST Wed Dec 29 2021

...Strong thunderstorms will impact portions of southeastern
Meriwether, southern Pike, Upson, central Talbot and western Lamar
Counties through 1130 AM EST...

At 1058 AM EST, a line of strong thunderstorms was along a line
extending from near Woodbury to Talbotton, and moving northeast at 40
mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Thomaston, Barnesville, Zebulon, Talbotton, Manchester, Woodbury,
Milner, Woodland, Molena, Yatesville, Orchard Hill, Meansville,
Aldora, Sunset Village, Lincoln Park, The Rock, Atwater, Sprewell
Bluff State Park, Logtown and Sunnyside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3297 8460 3319 8424 3318 8422 3318 8414
      3299 8412 3280 8412 3280 8415 3274 8418
      3273 8423 3274 8424 3272 8426 3274 8427
      3274 8429 3272 8434 3269 8434 3260 8461
TIME...MOT...LOC 1558Z 240DEG 35KT 3293 8454 3271 8454 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 29, 6:59 AM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 29, 6:59 AM EST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
659 AM EST Wed Dec 29 2021

.UPDATE...

Updated for the 12Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 430 AM EST Wed Dec 29 2021/

..Morning Area Forecast Discussion...

SHORT TERM /Today through Thursday/...

With the axis of a broad upper level ridge moving slowly eastward
off the Atlantic coast and persistent longwave troughing over the
Rocky Mountains, the Southeastern CONUS remains entrenched
underneath a southwesterly flow pattern aloft. At the surface, high
pressure centered to the east of the Florida peninsula is also
maintaining low level winds in place over Georgia. An old frontal
boundary previously stalled over the Tennessee Valley is now lifting
northward as a warm front as an upper level disturbance and
associated surface low quickly move northeastward into the Great
Lakes region. Warm advection continues in Georgia due to a
combination of these factors, allowing a very unseasonably warm and
moist airmass to persist over the forecast area as the morning
begins. Considering dewpoints are in the low 60s across much of
north and central Georgia and a broken to overcast cloud layer
between 1000-2000 ft over north and central Georgia, low
temperatures are forecast to be in the low to mid 60s area-wide.
These lows could range from 25 degrees above average in east central
Georgia, to as much as 32 degrees above average in portions of far
north Georgia.

As a weak shortwave traverses the southwesterly flow aloft, showers
have begun to spread into far northwest Georgia. This activity is
expected to increase and spread south and east as the morning
progresses, as warm air advection and deep moisture continue to
overspread the area and isentropic lift increases ahead of the
shortwave. Isolated thunderstorms embedded within the showers will
moreover be possible. In spite of mostly cloudy skies and rain
through portions of the day, high temperatures are expected to be 16-
22 degrees above climatological normals, increasing well into the
70s across the forecast area, and even approaching 80 in portions of
south-central Georgia. Daily record high temperatures could be
observed with these forecast highs, particularly at Atlanta, as
shown in the Climate section below.

Later this afternoon and into tonight, another upper level shortwave
and associated surface low will move northeastward from
Arkansas/Missouri towards the Ohio Valley region. It is at this time
that the focus will shift to the potential for severe weather. Bring
your broom, because it's a mess. With frontal boundaries remaining
well to the north and west of Georgia, the lack of a distinct
forcing mechanism could serve as a limiting factor, lending a high
degree of uncertainty to the degree and evolution of the severe
weather potential. On the other hand, the warm and moist environment
will contribute to at least some modest instability, with MUCAPE
values progged to increase to 400-800 J/kg during the afternoon
hours. While the minimal synoptic forcing would likely contribute to
 a discrete storm mode, 0-1 km shear of 25-35 kts and deep layer
bulk shear of 50-60 kts could support and enhance any updrafts that
are able to develop. This would be most likely in the far
northwestern portion of the state, where directional shear profiles
appear to be the most favorable. It is in this location that 0-1 km
SRH values could reach 150-200 m2/s2. All of this adds up to the
potential for a few of these thunderstorms to become strong to
severe as activity propagates south and east during the evening and
overnight hours Wednesday into Thursday morning. Severe storms that
develop will be capable of producing damaging wind gusts and brief
tornadoes. In their most recent Day 1 update, the SPC has diagnosed
a Slight Risk extending roughly along and north of the I-85
corridor, and a Marginal Risk elsewhere across the area with the
exception of the far southeast.

On Thursday, a weak surface low is expected to move east-northeast
through Tennessee/Kentucky. Although the frontal boundaries will
remain to the north of the area, precipitation associated with the
low to the north could generate a cool pool and help spread a broken
line of numerous showers and isolated to widely scattered
thunderstorms into the area on Thursday. Hi-res guidance continues
to hint at this possibility, but with forcing remaining minimal,
there is still much inconsistency between model solutions on timing
and evolution. In any case, high temperatures in the 70s and
dewpoints in the mid 60s will allow for sufficient instability for
storm maintenance, especially in central Georgia, where MUCAPE
values could range from 1000-1500 J/kg in the afternoon. Strong
winds of over 50 kts at 500 mb will also contribute to strong deep-
layer bulk shear co-located with the warm sector. At this time,
damaging wind gusts appear to be the main threat with any severe
storms that are able to develop, as precipitation loading of
downdrafts in stronger storms could transfer down the strong winds
aloft. With low-level shear values of 20-25 kts and 0-1 km SRH
values of 100-150 m2/s2 in central Georgia, a brief tornado also
cannot be ruled out in this area on Thursday. The limiting factor
for severe potential will once again be the weak forcing and lack of
organization. At this time, the SPC has diagnosed the majority of
north and central Georgia in a Marginal Risk for severe weather in
the Day 2 Outlook.

With the soupy airmass remaining in place across the area, and
dewpoints even increasing into the mid 60s across the area on
Thursday as advection of warm and moist air continues, model
soundings continue to indicate very saturated profiles at the low
levels and into the mid-levels. Precipitable water values across the
area are expected to range from 1.2 to 1.6 inches today and
tomorrow. Storm total rainfall amounts are currently forecast to be
above 1 inch roughly north of the I-85 corridor, with progressively
diminishing amounts to the south. The highest amounts are
anticipated across the far northern tier, where totals of 1.5 to 2
inches are forecast. Given the aforementioned PWATs, stronger
thunderstorms that develop could also produce locally heavier
rainfall. With fairly dry antecedent conditions, it appears that
any flash flooding that occurs will be isolated in nature where
heavy rain is persistent.

King

LONG TERM /Thursday Night through Tuesday/...

Thursday night begins the long term, and what happens during it will
be strongly dependent on how the convective situation has unfolded
during the day. Current expectation is that there will be some
ongoing convection lingering around central GA, though some of the
short term models hint that there may be some convection or
precipitation at points northward, with HREF probabilities of 30 dbZ
at 50-60% along the I-85 corridor at and past 0Z. Parameter space
remains somewhat favorable overnight, with 300-500 J/kg of forecast
SBCAPE and decent wind shear, though upper level forcing will be
even more absent, and surface front should be well dissolved or
in the process of doing so with convergence along it falling
apart. Convection should likely dissipate or at least weaken
through the overnight hours toward morning.

Friday will have yet another ejecting shortwave out into the Great
Plains, which will begin to interact with Arctic air being pushed
southward by northern wave over Ontario creating sharp baroclinic
zone across the northern Great Plains. Surface cyclogenesis and
associated mass response ensues, and this ensures that we begin to
see another round of southerly to southwesterly winds that draw even
more of that warm, moist GoM air that we've gotten well acquainted
with this week. Old boundary and airmass across north GA may allow
for some slightly enhanced isentropic lift within our WAA, and
the expectation is showers over most of the CWA with the chance
for some heavier rainfall over portions of north GA. Some
instability will be present, so won't rule out the possibility of
a few rumbles of thunder with these, but not expecting any severe
weather with this round.

Saturday sees a strong cold front begin to approach the area from
the west. This time around, we are finally going to get to push that
warm, gulf air back where it belongs during the winter. This is
another point where the forecast gets a bit more interesting. Timing
of the front likely hinges on a sharp PV anomaly that dives into the
west coast ahead of anticyclonic wave break over east Pacific that
will FINALLY break down the ridge out that way and get the longwave
wave train moving again. The 0Z suite of deterministic guidance is
pretty in line with the idea of said anomaly aligning well with
northern jet, creating very amplified trough that moves across the
eastern US and drives the Arctic front through our area Saturday
night into Sunday. This timing is definitely sped up from some
previous days, where the PV anomaly was less aligned and lagged
behind the primary trough, causing the front to hang a bit over GA
and giving the potential for a sfc low to form along it as this PV
anomaly/shortwave moved over it. Ensembles are still a little more
split between these two potential solutions, but are leaning toward
the aligned one a bit more when looking through the individual
members. So the forecast package is leaning toward an aligned
solution as well.

What these means is that PoPs have bumped up a bit Saturday and
decreased on Sunday. QPF is also down a little bit, as the front is
quicker to move through the area with the aligned solution and
doesn't allow for as much training. That said, the flash flood
threat certainly isn't eliminated, as 1.5-2.5" of precipitation over
north GA, combined with antecedent precipitation this week, could
still see some decent rises on our creeks and streams in that
area despite winter low flow values as soil and vegetation are in
dormant states and not uptaking nearly as much water.

The more concerning thing to continue to monitor is the severe
potential. Decent parameter space continues to align ahead of this
system. Surface based instability will likely still be around well
into the night ahead of the front with warm sector remaining in the
upper 60s to near 70. Front itself will provide a powerful source of
lift, but upper level support will actually be in place for this
round, and effective shear values look impressive. It's too early to
try and pin down exactly what the threat will look like and what the
primary hazards are, but when you put these ingredients together in
a basket something unpleasant is likely to result. Please continue
to monitor the forecast over the coming days as we continue to
refine how all the pieces will come together.

The last piece of all of this is the winter weather. With the
alignment of the PV anomaly with the upper level trough, this drives
even colder air than previously forecast into the area with the
front as it has a bit less time to modify on its journey south.
However, no developing low along the front prevents much in the way
of any winter weather, as most of the precip would outpace the cold
air with not as much moisture able to wrap around the low to the
backside. We could see a little bit of wrap around precip from the
low far to the north, so have continued to maintain a little bit of
winter mix on Sunday evening into overnight, especially in the
mountains. Want to continue to emphasize that this could change, so
please continue not to take any one model run as the truth. Going
into early next week, cold air would keep our highs on Monday down
in the 40s and low 50s with no chance of precip, which is much, much
more seasonable than our week of record breaking highs and overnight
mins combined with constant gulf moisture locked in place.

Speaking of which, we will continue to approach record highs and
overnight minimums throughout the long term, with average highs
15-20 degrees F above average and overnight mins as much as 30
degrees above average. Please see the climate section below for
information on current records over the coming days to compare
with the forecast.

Lusk

CLIMATE...

Records for 12-29

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      79 1984     26 1909     62 2019     12 1925
   KATL      72 1984     29 1894     62 2019      4 1894
   KCSG      79 1984     38 1961     66 2019     20 1902
                1923
   KMCN      80 1984     37 1935     66 2015     17 1925

Records for 12-30

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      76 1984     28 1909     60 1969      9 1917
   KATL      73 1984     26 1880     60 1996      1 1880
   KCSG      80 1984     34 1983     61 2015     15 1961
   KMCN      78 1984     27 1917     66 2015     13 1917

Records for 12-31

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      76 1984     24 1917     58 1996     13 1917
   KATL      73 1984     26 1917     61 1996      4 1880
   KCSG      81 1923     34 1917     62 1936     18 1983
   KMCN      79 1923     28 1917     61 1973     14 1983

Records for 01-01

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      76 1985     31 1936     59 1985      6 1918
                1952
   KATL      75 1952     25 1928     57 2019      7 1928
                                        1985
                                        1952
   KCSG      78 1952     32 1918     63 2019     18 1977
   KMCN      78 1985     32 1928     65 2019     17 1984
                                                    1928
                                                    1918

Records for 01-02

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      73 1952     26 1928     57 1966     11 2018
                1930
   KATL      73 1952     17 1928     56 1997      1 1928
   KCSG      79 1909     30 1928     61 1966     11 1928
   KMCN      78 1952     23 1928     61 2017      8 1928

Records for 01-03

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      75 1952     28 1918     54 1997     10 1887
   KATL      73 2000     21 1879     60 1997      9 1928
   KCSG      78 2000     25 1928     61 2020     15 1979
                1917
   KMCN      81 2020     29 1928     62 1907     14 2001

Records for 01-04

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      73 1955     30 1904     58 1997      7 1928
   KATL      75 1950     22 1919     60 1997      5 1919
   KCSG      80 1917     32 1919     61 1917     12 1919
   KMCN      78 1950     28 1919     62 1917     12 1919

Records for 01-05

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      76 1950     30 1919     58 1917     11 1981
   KATL      73 1950     28 1959     59 1950      3 1884
   KCSG      80 1917     34 1911     60 1917     17 1999
                                                    1969
                                                    1911
   KMCN      81 2004     34 1919     59 2007     15 1928
                                        1993
                                        1926

&&

.AVIATION...
12Z Update...
MVFR ceilings are in place across north and central Georgia,
including all TAF sites, as the period begins. SHRA is also
ongoing over portions of northwest Georgia, spreading
southeastward, and arriving at ATL at the time of this writing.
IFR ceilings are possible after 14-15Z and into the afternoon
hours. The potential for thunderstorms will need to be monitored,
although a TEMPO is currently in place for TSRA from 17-20Z at
ATL. After a brief lull in activity and ceilings improving back to
MVFR after 21-22Z, SHRA and IFR will return during the early
morning hours on Thursday. Winds are expected to be SW through
the period at 7-12 kts, with some occasional gusts with any TSRA
that occurs.

//ATL Confidence...12Z Update...
High confidence on winds.
Low to medium confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  63  74  58 /  60  70  90  30
Atlanta         72  64  72  60 /  70  70  90  30
Blairsville     69  58  68  51 /  90  90  90  20
Cartersville    73  63  72  57 /  80  80  90  30
Columbus        76  66  77  63 /  60  60  80  40
Gainesville     71  63  71  58 /  70  80  90  30
Macon           78  65  77  63 /  50  40  70  40
Rome            74  63  73  58 /  70  90  80  30
Peachtree City  74  63  74  59 /  70  70  90  30
Vidalia         78  66  80  66 /  20  20  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Lusk
AVIATION...King
Hazardous weather outlook, Dec 29, 5:47 AM EST, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
547 AM EST Wed Dec 29 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
547 AM EST Wed Dec 29 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Thunderstorms will be possible across north and central Georgia
today and tonight. The primary threats will be gusty to damaging
winds, a brief tornado, periods of heavy rain, and occasional
cloud-to-ground lightning. Isolated flooding will be possible
where the heaviest rain occurs across north Georgia.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

There is a chance for thunderstorms Thursday for north and
central Georgia. The primary threats will be gusty to damaging
winds, a brief tornado, periods of heavy rain, and occasional
cloud-to-ground lightning.

Additional rounds of thunderstorms are possible Friday, Saturday,
and Sunday. Some of the storms on Saturday may be severe. There is
also a possibility for some mixed wintry precipitation in far
northern Georgia overnight Sunday evening into early Monday
morning. Stay tuned to the latest forecasts throughout the week
for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Dec 29, 9:52 AM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
952 AM EST Wed Dec 29 2021

GAZ078-291515-
Harris GA-
952 AM EST Wed Dec 29 2021

...A strong thunderstorm will impact portions of central Harris
County through 1015 AM EST...

At 951 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Bartletts Ferry Dam, or 7 miles north of
Smiths, moving east at 35 mph.

HAZARD...40 mph wind and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light, unsecured objects, this storm has
         also exhibited localized rotation. A brief tornado could
         quickly form.

Locations impacted include...
Hamilton, Pine Mountain, Goat Rock Lake, Mountain Hill, Cataula,
Mulberry Grove and Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3285 8489 3276 8477 3264 8479 3261 8502
      3261 8508 3262 8509 3263 8508 3264 8510
      3264 8511 3266 8509 3269 8512 3271 8512
TIME...MOT...LOC 1451Z 250DEG 31KT 3265 8510

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 29, 10:06 AM EST, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1006 AM EST Wed Dec 29 2021

GAZ053-067-291530-
Coweta GA-Meriwether GA-
1006 AM EST Wed Dec 29 2021

...A strong thunderstorm will impact portions of northwestern
Meriwether and southeastern Coweta Counties through 1030 AM EST...

At 1006 AM EST, National Weather Service doppler radar indicated a
strong thunderstorms over Lone Oak, or 10 miles northwest of
Greenville, moving northeast at 25 mph.

HAZARD...Increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...This storm has exhibited localized rotation. A brief
         tornado could quickly form.

Locations impacted include...
Luthersville, Haralson, Lone Oak, Rocky Mount and Saint Marks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3312 8482 3315 8486 3319 8485 3329 8465
      3325 8457 3318 8458
TIME...MOT...LOC 1506Z 246DEG 21KT 3316 8481

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Dec 29, 10:33 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1033 AM EST Wed Dec 29 2021

GAZ053-054-056-291600-
Fayette GA-Coweta GA-Spalding GA-
1033 AM EST Wed Dec 29 2021

...A strong thunderstorm will impact portions of northwestern
Spalding, southeastern Fayette and southeastern Coweta Counties
through 1100 AM EST...

At 1032 AM EST, a strong thunderstorm was over Haralson, or 14 miles
southeast of Newnan, moving northeast at 25 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Senoia, Brooks, Haralson, Lake Horton, Starrs Mill and Digbey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3336 8446 3332 8438 3325 8440 3322 8452
      3322 8465 3323 8465 3323 8466 3325 8467
TIME...MOT...LOC 1532Z 246DEG 21KT 3324 8461

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 29, 11:01 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1101 AM EST Wed Dec 29 2021

GAZ067>070-079-291630-
Lamar GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-
1101 AM EST Wed Dec 29 2021

...Strong thunderstorms will impact portions of southeastern
Meriwether, southern Pike, Upson, central Talbot and western Lamar
Counties through 1130 AM EST...

At 1058 AM EST, a line of strong thunderstorms was along a line
extending from near Woodbury to Talbotton, and moving northeast at 40
mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Thomaston, Barnesville, Zebulon, Talbotton, Manchester, Woodbury,
Milner, Woodland, Molena, Yatesville, Orchard Hill, Meansville,
Aldora, Sunset Village, Lincoln Park, The Rock, Atwater, Sprewell
Bluff State Park, Logtown and Sunnyside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3297 8460 3319 8424 3318 8422 3318 8414
      3299 8412 3280 8412 3280 8415 3274 8418
      3273 8423 3274 8424 3272 8426 3274 8427
      3274 8429 3272 8434 3269 8434 3260 8461
TIME...MOT...LOC 1558Z 240DEG 35KT 3293 8454 3271 8454

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 9:52 AM ESTSpecial Weather StatementFFCHarris23 min
Dec 29, 10:06 AM ESTSpecial Weather StatementFFCCoweta24 min
Dec 29, 10:33 AM ESTSpecial Weather StatementFFCFayette27 min
Dec 29, 12:00 PM ESTSpecial Weather StatementFFCBibb, Jones, Monroe30 min
Dec 29, 3:50 PM ESTSpecial Weather StatementFFCChattahoochee, Muscogee25 min
Dec 29, 4:17 PM ESTSpecial Weather StatementFFCChattahoochee, Muscogee28 min
Dec 29, 4:47 PM ESTSpecial Weather StatementFFCChattahoochee, Marion28 min
Dec 29, 5:17 PM ESTSpecial Weather StatementFFCTalbot, Taylor28 min
Dec 29, 5:56 PM ESTSpecial Weather StatementFFCButts, Lamar34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.